Association of bilateral acute anterior uveitis with a capsaicin patch

Bleuel, Irina; Zinkernagel, Martin; Tschopp, Markus; Tappeiner, Christoph (2013). Association of bilateral acute anterior uveitis with a capsaicin patch. Ocular immunology and inflammation, 21(5), pp. 394-395. Informa Healthcare 10.3109/09273948.2013.795230

Full text not available from this repository. (Request a copy)

PURPOSE To report a case of bilateral acute anterior uveitis in association with the application of an analgesic transdermal capsaicin patch. METHODS Case report and review of literature. RESULTS A 38-year-old woman suffered from bilateral acute anterior uveitis, manifesting 12-24 h after application of an analgesic capsaicin patch (Isola Capsicum N Plus) that served to alleviate muscular neck pain. Systemic immune-mediated and infectious diseases were excluded by medical history and laboratory testing. Control of inflammation was achieved with topical corticosteroid treatment within 1 week. Over the course of a 1-year follow-up, no further recurrence of uveitis was observed. CONCLUSIONS The case suggests a possible association of capsaicin-containing transdermal patches and acute anterior uveitis.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Head Organs and Neurology (DKNS) > Clinic of Ophthalmology

UniBE Contributor:

Bleuel, Irina; Zinkernagel, Martin; Tschopp, Markus and Tappeiner, Christoph

Subjects:

600 Technology > 610 Medicine & health

ISSN:

0927-3948

Publisher:

Informa Healthcare

Language:

English

Submitter:

Christoph Tappeiner

Date Deposited:

03 Mar 2014 14:45

Last Modified:

28 Jun 2016 10:01

Publisher DOI:

10.3109/09273948.2013.795230

PubMed ID:

23730925

Uncontrolled Keywords:

Adverse effect, analgesic patch, capsaicin, drug-induced acute anterior uveitis (AAU)

URI:

https://boris.unibe.ch/id/eprint/42860

Actions (login required)

Edit item Edit item
Provide Feedback